Alert archive / South Dakota / River Flood Warnings in 2019
River Flood Warning 263, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at Aug 3, 2019, 8:35 AM CDT for Davison County, South Dakota. It took effect at Aug 3, 2019, 8:38 PM CDT. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2019, 8:35 AM CDT (13:35 UTC)
- In effect from
- Aug 3, 2019, 8:38 PM CDT
- Expired
- Aug 4, 2019, 7:55 PM CDT
- In force
- 23 hr
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Flood severity
- Minor
County Davison County, SD
The radar
The Sioux Falls radar (KFSD), 114 km from the middle of the area, began a volume at 13:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Firesteel Creek near Mt. Vernon (MTVS2). The gauge peaked at 7.59 ft at Aug 4, 2019, 5:00 PM CDT.
- Action stage
- 7 ft
- Minor stage
- 8 ft
- Moderate stage
- 13 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06477500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Aug 3, 5:55 AM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Aug 3, 5:55 AM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION National Weather Service Sioux Falls SD 555 AM CDT Sat Aug 3 2019 .SHORT TERM...(Today and Tonight) Issued at 407 AM CDT Sat Aug 3 2019 A band of heavy rain has developed overnight extending from Yankton county northward into Hutchinson county, with radar estimates of 2- 4 inches of rainfall around the Yankton area. With strong moisture transport into the western portion of our CWA, low level convergence, and model soundings continuing to indicate a deep warm cloud layer, any convection that develops will have the potential to produce heavy rainfall through at least mid to late morning, with the greatest threat remaining over the lower James River Valley/central MO River Valley. Hi-res CAMs have been playing catch up through most of the night, generally having QPF output too far west in comparison to reality, though all continue to point to a threat of scattered convection even into the afternoon for areas mainly west of Interstate 29. There will continue to be decent forcing through the early part of the day as the mid level shortwave continues to drift to the east, and upper level divergence is supplied by a jet max streaming from southwestern SD into eastern NE. By afternoon, forcing begins to weaken, so shower/isolated thunderstorm activity is expected to wane. Presently forecasting high temperatures in the upper 70s to lower 80s, though if cloud cover is more persistent than anticipated it will be a little cooler than that. Most models indicate drying by tonight, although some of the CAMs and the NAM would leave a threat of isolated convection lingering even into part of the overnight period. At this point, kept the forecast dry with forcing drifting away, but it may be something that will have to be updated in future forecasts. Lows tonight will again be in the 60s. .LONG TERM...(Sunday through Friday) Issued at 407 AM CDT Sat Aug 3 2019 Sunday looks to be a better day as upper level ridging in the western CONUS nudges a bit eastward. With a southeasterly low level flow taking on a more south/southwesterly direction, temperatures should warm into the mid and upper 80s. The quiet weather will be short-lived however, as a cold front dropping through the region will bring a return of thunderstorm chances on Monday. Depending on the timing of the frontal passage, convective parameters would support the threat for a few severe storms on Monday afternoon and evening. The remainder of next week looks to have temperatures at or just below normal in a northwesterly upper level flow across the region. Hard to pin down timing for convective chances, with no significant systems expected, though there could be a periodic low chance of thunderstorms through the week. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) Issued at 551 AM CDT Sat Aug 3 2019 Showers and isolated thunderstorms will occur from the Interstate 29 and westward into the afternoon. Most of this activity is expected to remain just to the south and west of the TAF sites. MVFR ceilings will linger at KHON through mid afternoon. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && SHORT TERM...JM LONG TERM...JM AVIATION...JM
Hazardous weather outlook, Aug 3, 4:42 AM CDT, 3 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Sioux Falls SD 442 AM CDT Sat Aug 3 2019 NEZ013-014-SDZ038>040-050-052>071-040945- Dixon-Dakota-Beadle-Kingsbury-Brookings-Gregory-Jerauld-Sanborn- Miner-Lake-Moody-Brule-Aurora-Davison-Hanson-McCook-Minnehaha- Charles Mix-Douglas-Hutchinson-Turner-Lincoln-Bon Homme-Yankton-Clay- Union- 442 AM CDT Sat Aug 3 2019 This Hazardous Weather Outlook is for northeast Nebraska, central South Dakota, east central South Dakota, south central South Dakota and southeast South Dakota. .DAY ONE...Today and tonight. Scattered showers and isolated thunderstorms will be possible, mainly early today. Severe storms are not expected, though locally heavy rainfall will be possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Scattered thunderstorms are expected to develop across the area on Monday. A few of these storms could be severe on Monday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-040945- Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson- Pipestone-Rock- 442 AM CDT Sat Aug 3 2019 This Hazardous Weather Outlook is for northwest Iowa, west central Iowa and southwest Minnesota. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Scattered thunderstorms are expected to develop across the area on Monday. A few of these storms could be severe on Monday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 2:42 AM CDT | Areal Flood Warning | FSD | Clay, Hutchinson, Turner, Yankton | 6 hr |
| Aug 3, 6:12 AM CDT | Areal Flood Warning | FSD | Hutchinson | 6 hr |
| Aug 3, 1:33 PM CDT | River Flood Warning | FSD | Yankton | 32 days |
Nearby
River Flood Warnings in South Dakota, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.